It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Iron infusions
Aug 28, 2008
I had a double dose of the iron sucrose yesterday at an infusion center. Because it was a double dose they had to infuse it over 4 hours of time. I was absolutely fine for more than 3/4ths of the treatment and then I started getting a painful spot near the infusion site in my arm accompanied by a rash which turned into hives. My feet, ankles and hands started to swell really bad and when they checked my blood pressure it had dropped a lot (the bottom # was 35, and then went up to the 60s). If it would have been for the swelling I really would not have known anything was happening. I really do not know for sure what happened but I beleive that the nurse dislodged the needle somehow when she tried to pull back on it some because it was getting really sore. What I thought was a big bruise actually I beleive was just the brown iron solution between my skin and muscle...I don't know if there is an adverse affect if it gets loose in the body vs the blood stream etc. They gave me some benedryl and some regular saline solution and the swelling started to go down. I have to talk to my doctor still but most likely I will either go back to get a smaller dosage next time or I will get lots of Benedryl before they start. It really felt like it made me retain water so it would be nice if they could do something about that. I'm still going to try for round 2 though because I do not absorb the pills good and the side effects were only temporary.





All times are GMT -7. The time now is 01:20 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!